Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 10, 2011Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 10, 2011, 5:34 AM CDT for Pittsburg County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2011, 5:34 AM CDT (10:34 UTC)
Expired
Aug 10, 2011, 6:00 AM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 127 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
3144 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS84 KTSA 101034
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 AM CDT WED AUG 10 2011

OKZ073-101100-
PITTSBURG OK-
534 AM CDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 534 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 31 MILES WEST OF SCIPIO TO 5 MILES SOUTHWEST OF
HAYWOOD...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HAYWOOD...ARPELAR AND SCIPIO.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3505 9610 3507 9607 3509 9607 3513 9601
      3514 9602 3515 9590 3467 9551 3466 9589
      3468 9589 3468 9609 3468 9610
TIME...MOT...LOC 1034Z 268DEG 35KT 3514 9646 3485 9599

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:56 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 10, 3:56 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT WED AUG 10 2011

.DISCUSSION...
COMPACT INTENSE MCS WILL CONTINUE ACROSS FAR EASTERN OK THROUGH NW
AR THIS MORNING...WITH ATTENTION GRADUALLY TURNING TO UPSTREAM MCS
NOW OVER CENTRAL KANSAS. THE FORMER WAS NOT HANDLED WELL IN MODEL
SOLUTIONS...WITH THE LATTER PICKED UP BY MOST MODELS. UNCERTAINTY
EXISTS REGRADING HOW THE EARLY MORNING MCS WILL IMPACT THE
EVOLUTION OF THE APPROACHING SYSTEM LATER THIS MORNING. THE
REMNANT COLD POOL MAY SERVE AS THE FOCUS FOR WESTERN FLANK
DEVELOPMENT ALONG THE APPROACHING SYSTEM...AND MAY SUSTAIN IT
THROUGH THE MORNING GIVEN LOW LEVEL JET ORIENTATION FROM WESTERN
INTO CENTRAL OKLAHOMA. THIS EVOLUTION WILL BE FOLLOWED WITH
UPCOMING FORECAST UPDATES THROUGH THE MORNING. TEMPERATURE IMPACTS
WILL BE SUBSTANTIAL TODAY ESPECIALLY OVER NORTHERN AREAS. STILL
HOT AND HUMID ACROSS THE FAR SOUTH WHERE THE HEAT WARNING WILL
REMAIN THROUGH TODAY.

THE SYNOPTIC FRONTAL BOUNDARY WILL BE PUSHED INTO THE FORECAST
AREA TONIGHT...AND SERVE AS A FOCUS FOR STORM DEVELOPMENT ON
THURSDAY INTO FRIDAY AS IT ATTEMPTS TO RETURN NORTHWARD. THE NEXT
WAVE IN THE NW FLOW ALOFT WILL SPARK MCS DEVELOPMENT FRIDAY NIGHT
SOMEWHERE IN VICINITY...AND DRIVE THE FRONT BACK SOUTHWARD FRIDAY
NIGHT INTO SATURDAY MORNING.

THIS FRONTAL SURGE WILL ALLOW ALL AREAS TO BE NEAR OR BELOW NORMAL
TEMPS OVER THE WEEKEND...BEFORE THE FRONT RETURNS NORTHWARD EARLY
NEXT WEEK WITH AN ASSOCIATED CHANCE OF SHOWER AND STORMS. THE
UPPER RIDGE DOES LOOK TO REBUILD BY MID NEXT WEEK THOUGH MODELS
CONTINUE TO STRUGGLE WITH THE AMPLITUDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  74  93  75 /  50  40  20  40
FSM   93  74  96  75 /  60  30  30  30
MLC  101  75  97  74 /  20  20  30  30
BVO   86  71  91  70 /  60  30  20  30
FYV   86  69  90  69 /  80  40  20  30
BYV   80  66  87  71 /  80  50  20  30
MKO   92  73  94  73 /  40  40  20  30
MIO   84  71  90  70 /  80  40  20  30
F10   95  75  95  73 /  30  30  30  30
HHW  102  74 101  75 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053.

AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Aug 10, 4:59 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT WED AUG 10 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CDT WED AUG 10 2011

...SEVERE STORMS IN ADDITION TO DANGEROUS HEAT AND ELEVATED WILDFIRE DANGER...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 40.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A POWERFUL STORM SYSTEM WILL CONTINUE MOVING EASTWARD OUT OF THE
AREA THIS MORNING. A WIDESPREAD THREAT FOR DAMAGING WINDS WILL
EXIST WITH THIS ACTIVITY. ANOTHER CONVECTIVE SYSTEM IS EXPECTED TO
MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON WHICH MAY ALSO POSE A
THREAT FOR DAMAGING DOWNBURST WINDS.

AREAS NOT RECEIVING MUCH RAINFALL OVERNIGHT WILL ONCE AGAIN BE
SUBJECTED TO DANGEROUS HEAT TODAY. THE AREA MAINLY ALONG AND SOUTH OF
THE INTERSTATE 40 CORRIDOR WILL HAVE AFTERNOON HEAT INDICES IN THE
100 TO 105 RANGE.

IN ADDITION... PORTIONS OF EAST CENTRAL OKLAHOMA REMAIN DRY
ENOUGH THAT THERE CONTINUES TO BE AN ELEVATED WILDFIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
IN ADDITION TO CONTINUED TEMPERATURES WELL ABOVE NORMAL... PERIODIC
THUNDERSTORM COMPLEXES WILL CONTINUE TO BE POSSIBLE THURSDAY
THROUGH SATURDAY ACROSS THE REGION. THE HIGHER THUNDERSTORM CHANCES
ARE EXPECTED TO STAY NORTH OF INTERSTATE 40... WHICH WILL RESULT
IN AFTERNOON HEAT INDICES STILL CLIMBING ABOVE 105 SOUTH OF THAT
AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 10, 3:59 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     TSTM WND DMG     2 SE LOCUST GROVE       36.18N 95.14W
08/10/2011                   MAYES              OK   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO MOBILE HOME.

0336 AM     TSTM WND DMG     4 E LOCUST GROVE        36.20N 95.10W
08/10/2011                   MAYES              OK   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOUSE.

0340 AM     TSTM WND GST     CHOUTEAU                36.19N 95.34W
08/10/2011  E0 MPH           MAYES              OK   EMERGENCY MNGR

            ESTIMATED 70 MPH WINDS.

&&

BAS
Special weather statement, Aug 10, 4:14 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 AM CDT WED AUG 10 2011

OKZ070-071-073>075-100945-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
414 AM CDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL...EASTERN MCINTOSH...PITTSBURG AND LATIMER

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 413 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PORUM TO 5 MILES SOUTHEAST OF
FEATHERSTON TO 5 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3494 9609 3498 9585 3545 9548 3544 9503
      3541 9498 3497 9501 3469 9540 3469 9610
TIME...MOT...LOC 0913Z 269DEG 37KT 3537 9537 3501 9542
          3472 9609
Local storm report, Aug 10, 4:16 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     TSTM WND DMG     4 SE LOCUST GROVE       36.16N 95.12W
08/10/2011                   CHEROKEE           OK   EMERGENCY MNGR

            *** 2 INJ *** HOUSE DESTROYED. TWO PEOPLE WITH MINOR
            INJURIES.

&&

BAS
Local storm report, Aug 10, 4:25 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
425 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     TSTM WND DMG     4 SE LOCUST GROVE       36.16N 95.12W
08/10/2011                   CHEROKEE           OK   EMERGENCY MNGR

            *** 1 FATAL *** MOBILE HOME DESTROYED. ONE FATALITY.

&&

BAS
Special weather statement, Aug 10, 5:12 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT WED AUG 10 2011

ARZ002-011-101100-
CARROLL AR-MADISON AR-
512 AM CDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND MADISON

AT 512 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF ROCKHOUSE TO 2 MILES SOUTHWEST
OF HUNTSVILLE TO 6 MILES SOUTHWEST OF COMBS...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
      3592 9350 3587 9352 3577 9351 3578 9389
      3631 9383 3631 9382 3631 9383 3638 9382
      3641 9330 3612 9329
TIME...MOT...LOC 1012Z 270DEG 25KT 3638 9374 3607 9374
          3576 9386
Special weather statement, Aug 10, 5:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 AM CDT WED AUG 10 2011

OKZ073-101100-
PITTSBURG OK-
534 AM CDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 534 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 31 MILES WEST OF SCIPIO TO 5 MILES SOUTHWEST OF
HAYWOOD...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HAYWOOD...ARPELAR AND SCIPIO.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3505 9610 3507 9607 3509 9607 3513 9601
      3514 9602 3515 9590 3467 9551 3466 9589
      3468 9589 3468 9609 3468 9610
TIME...MOT...LOC 1034Z 268DEG 35KT 3514 9646 3485 9599

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:13 AM CDTSpecial Weather StatementTSACreek47 min
Aug 10, 1:26 AM CDTSpecial Weather StatementTSAOsage34 min
Aug 10, 1:41 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee64 min
Aug 10, 1:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Aug 10, 1:56 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington64 min
Aug 10, 2:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner61 min
Aug 10, 2:32 AM CDTSevere Thunderstorm WarningTSARogers43 min
Aug 10, 3:07 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Rogers and 2 more53 min
Aug 10, 3:10 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner2 hr
Aug 10, 3:20 AM CDTSpecial Weather StatementTSAAdair25 min
Aug 10, 3:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner57 min
Aug 10, 4:14 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg31 min
Aug 10, 4:50 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah55 min
Aug 10, 6:08 AM CDTSpecial Weather StatementTSAPittsburg52 min
Aug 10, 6:20 AM CDTSpecial Weather StatementTSAOsage25 min
Aug 10, 6:43 AM CDTSpecial Weather StatementTSAOsage32 min
Aug 10, 7:10 AM CDTSpecial Weather StatementTSAHaskell, McIntosh50 min
Aug 10, 7:14 AM CDTSpecial Weather StatementTSAPawnee31 min
Aug 10, 7:32 AM CDTSpecial Weather StatementTSAAdair28 min
Aug 10, 7:53 AM CDTSpecial Weather StatementTSACreek, Tulsa22 min
Aug 10, 7:58 AM CDTSpecial Weather StatementTSAMuskogee32 min
Aug 10, 8:15 AM CDTSpecial Weather StatementTSAOkmulgee30 min
Aug 10, 8:38 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee22 min
Aug 10, 8:59 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee31 min
Aug 10, 9:14 AM CDTSpecial Weather StatementTSALatimer, Pittsburg31 min
Aug 10, 9:58 AM CDTSpecial Weather StatementTSASequoyah32 min
Aug 10, 3:14 PM CDTSpecial Weather StatementTSAMayes, Nowata46 min
Aug 10, 4:04 PM CDTSpecial Weather StatementTSAMayes26 min
Aug 10, 6:51 PM CDTSpecial Weather StatementTSACreek24 min
Aug 10, 4:33 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian57 min
Aug 10, 5:12 AM CDTSpecial Weather StatementTSACarroll, Madison48 min
Aug 10, 5:24 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian4 hr
Aug 10, 5:38 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian37 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.